Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Quitting cigarette
Oct 24, 2011

Hello

I am under Prezista + Norvir + Truvada and I unfortunately smoke, not a lot but more than 0 per day. I wish to quit and I bought these nicotine pills that make nicotine flow in your blood so that you don't feel angry or any need for a cigarette.

But now, I am suddently scared, is it recommended to have these pills while taking my hiv drugs?

Are we 100% sure that these pills won't interact with my hiv medication and lead to a decrease of the medication level in my blood?

I have been looking around on the net but did not find any answer...

I would greatly appreciate your answer on this...

Thanks a lot

Response from Dr. Young

Hello and thanks for posting.

Smoking-related health complications can be particularly important for people living with HIV. For this reason, reducing or quitting tobacco is something that I emphasize for my patients.

But no reason to be scared. Provided that you follow the manufacturer's directions, there's no reason why you couldn't use nicotine replacement (such as gum, patches or lozenges).

Hope that helps (and helps you quit), BY



Previous
Temporal wasting
Next
how long an hiv person can live

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement